Differential and Integral Equations

Positive definite matrices and integral equations on unbounded domains

Jorge Buescu and A. C. Paixão

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The kernel of a continuous positive integral operator on an interval $I$ is a Moore matrix on $I$. We show that, under minimal differentiability assumptions, this implies that the kernel satisfies a 2-parameter family of differential inequalities. These inequalities ensure that, for unbounded $I$, the corresponding integral operator is exceptionally well behaved: it is compact and thus the eigenfunctions for its discrete spectrum have the differentiability of the kernel and satisfy sharp Sobolev bounds, the symmetric mixed partial derivatives are again kernels of positive operators and the differentiated eigenfunction series converge uniformly and absolutely. Converse results are derived.

Article information

Source
Differential Integral Equations, Volume 19, Number 2 (2006), 189-210.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356050524

Mathematical Reviews number (MathSciNet)
MR2194503

Zentralblatt MATH identifier
1212.45019

Subjects
Primary: 46E22: Hilbert spaces with reproducing kernels (= [proper] functional Hilbert spaces, including de Branges-Rovnyak and other structured spaces) [See also 47B32]
Secondary: 45P05: Integral operators [See also 47B38, 47G10] 47G10: Integral operators [See also 45P05]

Citation

Buescu, Jorge; Paixão, A. C. Positive definite matrices and integral equations on unbounded domains. Differential Integral Equations 19 (2006), no. 2, 189--210. https://projecteuclid.org/euclid.die/1356050524


Export citation